Things Are Changing!
The migration of TuDiabetes has begun
Content created between now and the launch of our new site on April 20th will NOT be moved to that new home, but our community values and Terms of Service still apply during this time.We are not accepting new members during this transition period. If you want to join the TuDiabetes community please send an e-mail to TuDiabetesAdmin@gmail.com. We will send you an invitation to join after the migration is completed.
Its been a while! Life has been crazy and I miss you guys! I started on a pump in September and love it! However, every time I change my pump site I get severe low blood sugar, weird!?! Am I the only one? Am I doing something wrong?? For example, my blood sugar is 249 this afternoon I do not correct, change my site and my bg drops to 60 within 3 hours!
Hi LilMama, good to see you. Yes, I've noticed that too; not every time I change my set, but whenever I'm high or suspect there is a problem with my site. I mentioned it on here and someone said it's because when you pull out the old site it allows the insulin to absorb better. (something like that!) It always startles me because it seems to happen so quickly - not anything like 3 hours!
Interesting, I actually get the opposite and go high almost every time I change a site. I asked my CDE about this and she said going high is pretty common, but we didn't talk about lows. Are you still honeymooning? Dropping from 249 to 60 without any insulin on board is a pretty huge drop!
Sure I am still honeymooning I've been diagnosed for 2 years. Its almost like I've given myself IV insulin or something!?!
It doesn't happen to me so I can't help but just wanted to say that it's nice to see you.
i know its been a while! I had my 2nd baby in November and life has been crazy ever since! :)
I can't say that I've had this happen to me but I'm interested to find out what you learn!
Are you priming the canula with the right amount of insulin? For example, if you're using a 6mm canula but priming 0.5 units, you're priming it with too much insulin and will therefore get a little bit of insulin in your system. Are you using a 6mm or 9mm canula? And how much are you priming it with?
This is what I was going to say too :)